Alert archive / Hawaii / High Surf Warnings in 2016
High Surf Warning 16, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jul 21, 2016, 7:49 AM HST for Kalawao County, Hawaii. It took effect at Jul 22, 2016, 3:17 AM HST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2016, 7:49 AM HST (17:49 UTC)
- In effect from
- Jul 22, 2016, 3:17 AM HST
- Expired
- Jul 24, 2016, 3:43 AM HST
- In force
- 48 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The radar
The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 5.8 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WHHW40 PHFO 211749 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 749 AM HST THU JUL 21 2016 ...LARGE AND POTENTIALLY DAMAGING SURF FROM DARBY TO IMPACT SOME EAST FACING SHORES... HIZ017-020-024-025-220330- /O.NEW.PHFO.SU.W.0016.160722T1600Z-160724T1600Z/ /O.EXT.PHFO.SU.Y.0039.160722T0400Z-160722T1600Z/ MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 749 AM HST THU JUL 21 2016 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST FRIDAY FOR EAST FACING SHORES OF MAUI AND THE BIG ISLAND... ...HIGH SURF WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM HST SUNDAY FOR EAST FACING SHORES OF MAUI AND THE BIG ISLAND... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM HST SUNDAY. * SURF...BUILDING TODAY AND TONIGHT ON EAST FACING SHORES... REACHING 12 TO 20 FEET ON FRIDAY WITH OCCASIONAL HIGHER SETS. * TIMING...REACHING ADVISORY LEVELS TONIGHT...THEN WARNING LEVELS FRIDAY AND CONTINUING THROUGH AT LEAST SATURDAY NIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE... INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-012-220330- /O.CON.PHFO.SU.Y.0039.160722T0400Z-160723T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- 749 AM HST THU JUL 21 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST SATURDAY... * SURF...5 TO 8 FEET TONIGHT...AND 8 TO 12 FEET FRIDAY ALONG EAST FACING SHORES. * TIMING...TONIGHT THROUGH FRIDAY NIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ R BALLARD
7 follow-up statements
415 WHHW40 PHFO 220257 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 457 PM HST THU JUL 21 2016 ...LARGE AND POTENTIALLY DAMAGING SURF FROM DARBY TO IMPACT EAST FACING SHORES... HIZ017-020-024-025-221600- /O.CON.PHFO.SU.W.0016.160722T1600Z-160724T1600Z/ /O.CON.PHFO.SU.Y.0039.160722T0400Z-160722T1600Z/ MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 457 PM HST THU JUL 21 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY FOR EAST FACING SHORES OF MAUI AND THE BIG ISLAND... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM HST SUNDAY FOR EAST FACING SHORES OF MAUI AND THE BIG ISLAND... * SURF...BUILDING TONIGHT ON EAST FACING SHORES...REACHING 12 TO 20 FEET ON FRIDAY WITH OCCASIONAL HIGHER SETS. * TIMING...REACHING ADVISORY LEVELS TONIGHT...THEN WARNING LEVELS FRIDAY AND CONTINUING THROUGH AT LEAST SATURDAY NIGHT. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE... INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-012-221600- /O.CON.PHFO.SU.Y.0039.160722T0400Z-160723T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- 457 PM HST THU JUL 21 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY FOR EAST FACING SHORES OF KAUAI OAHU AND MOLOKAI... * SURF...6 TO 10 FEET TONIGHT...AND 8 TO 12 FEET FRIDAY ALONG EAST FACING SHORES. * TIMING...TONIGHT THROUGH FRIDAY NIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ R BALLARD
472 WHHW40 PHFO 221317 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST FRI JUL 22 2016 ...LARGE AND POTENTIALLY DAMAGING SURF FROM TROPICAL STORM DARBY WILL IMPACT EAST FACING SHORES... HIZ017-020-024-025-230230- /O.CAN.PHFO.SU.Y.0039.000000T0000Z-160722T1600Z/ /O.EXT.PHFO.SU.W.0016.160722T1317Z-160724T1600Z/ MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 317 AM HST FRI JUL 22 2016 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST SUNDAY... ...HIGH SURF ADVISORY IS CANCELLED... * SURF...BUILDING TODAY WITH SURF HEIGHTS REACHING 12 TO 20 FEET WITH OCCASIONAL HIGHER SETS ALONG EAST FACING SHORES. * TIMING...FROM TODAY THROUGH EARLY SUNDAY MORNING. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-012-230230- /O.CON.PHFO.SU.Y.0039.000000T0000Z-160723T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- 317 AM HST FRI JUL 22 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * SURF...8 TO 12 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ HOUSTON
559 WHHW40 PHFO 222141 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1141 AM HST FRI JUL 22 2016 ...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND AND MAUI... ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF MOLOKAI OAHU AND KAUAI... .LARGE AND POTENTIALLY DAMAGING SURF FROM TROPICAL STORM DARBY WILL IMPACT EAST FACING SHORES OF ALL ISLANDS THE NEXT COUPLE OF DAYS...WITH THE GREATEST IMPACTS EXPECTED ON MAUI AND THE BIG ISLAND. HIZ017-020-024-025-230400- /O.CON.PHFO.SU.W.0016.000000T0000Z-160724T1600Z/ MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 1141 AM HST FRI JUL 22 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * SURF...SURF HEIGHTS REACHING 15 TO 25 FEET WITH OCCASIONAL HIGHER SETS ALONG EAST FACING SHORES. MORNING SURF OBSERVATIONS INDICATED SURF AS HIGH AS 20 FEET ALONG EAST AND SOUTHEAST FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH EARLY SUNDAY. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-012-230400- /O.EXT.PHFO.SU.Y.0039.000000T0000Z-160724T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- 1141 AM HST FRI JUL 22 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * SURF...8 TO 12 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH EARLY SUNDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ BIRCHARD
960 WHHW40 PHFO 230414 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 614 PM HST FRI JUL 22 2016 ...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND AND MAUI... ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF MOLOKAI OAHU AND KAUAI... .LARGE AND POTENTIALLY DAMAGING SURF FROM TROPICAL STORM DARBY WILL IMPACT EAST FACING SHORES OF ALL ISLANDS THE NEXT COUPLE OF DAYS...WITH THE GREATEST IMPACTS EXPECTED ON MAUI AND THE BIG ISLAND. HIZ017-020-024-025-231715- /O.CON.PHFO.SU.W.0016.000000T0000Z-160724T1600Z/ MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 614 PM HST FRI JUL 22 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * SURF...SURF 15 TO 25 FEET WITH OCCASIONAL HIGHER SETS ALONG EAST FACING SHORES. SURF OBSERVATIONS ON FRIDAY INDICATED SURF AS HIGH AS 20 FEET ALONG EAST AND SOUTHEAST FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH EARLY SUNDAY. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-012-231715- /O.CON.PHFO.SU.Y.0039.000000T0000Z-160724T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- 614 PM HST FRI JUL 22 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * SURF...10 TO 14 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH EARLY SUNDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ BIRCHARD
903 WHHW40 PHFO 231325 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST SAT JUL 23 2016 ...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND AND MAUI... ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF MOLOKAI OAHU AND KAUAI... .LARGE AND POTENTIALLY DAMAGING SURF FROM TROPICAL STORM DARBY WILL IMPACT EAST FACING SHORES OF ALL ISLANDS THE NEXT COUPLE OF DAYS...WITH THE GREATEST IMPACTS EXPECTED ON MAUI AND THE BIG ISLAND. HIZ017-020-024-025-240230- /O.CON.PHFO.SU.W.0016.000000T0000Z-160724T1600Z/ MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 325 AM HST SAT JUL 23 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * SURF...SURF 15 TO 25 FEET WITH OCCASIONAL HIGHER SETS ALONG EAST FACING SHORES. SURF OBSERVATIONS ON FRIDAY INDICATED SURF AS HIGH AS 20 FEET ALONG EAST AND SOUTHEAST FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH EARLY SUNDAY. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-012-240230- /O.CON.PHFO.SU.Y.0039.000000T0000Z-160724T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- 325 AM HST SAT JUL 23 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * SURF...10 TO 14 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH EARLY SUNDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$
278 WHHW40 PHFO 240208 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 408 PM HST SAT JUL 23 2016 ...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND AND MAUI... ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF MOLOKAI OAHU AND KAUAI... .LARGE AND POTENTIALLY DAMAGING SURF FROM TROPICAL STORM DARBY WILL IMPACT EAST FACING SHORES OF ALL ISLANDS THROUGH SUNDAY. HIZ017-020-024-025-241515- /O.EXT.PHFO.SU.W.0016.000000T0000Z-160725T0400Z/ MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 408 PM HST SAT JUL 23 2016 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST SUNDAY FOR EAST FACING SHORES OF THE BIG ISLAND AND MAUI... * SURF...15 TO 20 FEET TONIGHT...LOWERING TO 10 TO 15 FEET SUNDAY. * TIMING...THROUGH 6 PM HST SUNDAY. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-012-241515- /O.EXT.PHFO.SU.Y.0039.000000T0000Z-160725T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- 408 PM HST SAT JUL 23 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY FOR EAST FACING SHORES OF MOLOKAI OAHU AND KAUAI... * SURF...10 TO 14 FEET TONIGHT LOWERING TO 6 TO 9 FEET ON SUNDAY. * TIMING...THROUGH 6 PM HST SUNDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ BURKE
478 WHHW40 PHFO 241343 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 AM HST SUN JUL 24 2016 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF MAUI MOLOKAI OAHU AND KAUAI... .LARGE SURF FROM TROPICAL STORM DARBY WILL IMPACT EAST FACING SHORES OF THE SMALLER ISLANDS FROM MAUI THROUGH KAUAI THROUGH TODAY. HIZ017-020-250400- /O.CAN.PHFO.SU.W.0016.000000T0000Z-160725T0400Z/ /O.EXA.PHFO.SU.Y.0039.000000T0000Z-160725T0400Z/ MAUI WINDWARD WEST-WINDWARD HALEAKALA- 343 AM HST SUN JUL 24 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...8 TO 12 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH 6 PM HST THIS AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ HIZ024-025-241445- /O.CAN.PHFO.SU.W.0016.000000T0000Z-160725T0400Z/ SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 343 AM HST SUN JUL 24 2016 ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF WARNING. SEAS HAVE SUBSIDED RAPIDLY OVERNIGHT AS TROPICAL STORM DARBY MOVES AWAY FROM THE BIG ISLAND...AND SURF ALONG EAST FACING SHORES IS EXPECTED TO BE BELOW ADVISORY LEVELS TODAY. $$ HIZ002-008-009-012-250400- /O.CON.PHFO.SU.Y.0039.000000T0000Z-160725T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- 343 AM HST SUN JUL 24 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...6 TO 10 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH 6 PM HST THIS AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST SUITED FOR YOUR ABILITIES. && $$ JACOBSON
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jul 21, 4:06 AM HST, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 21, 4:06 AM HST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 406 AM HST THU JUL 21 2016 .SYNOPSIS... High pressure to the north of the islands will maintain trade winds across the state today and Friday. Expect showers to remain focused over windward and mauka areas. Tropical Storm Darby is is currently expected to approach the state from the east this weekend. Impacts from Darby will be highly dependent on its track and intensity. && .DISCUSSION... Little change in the forecast philosophy this morning. High pressure to the north of the islands will maintain trades over the region today and into Friday. Showers will be focused over windward and mauka areas, with some showers reaching leeward areas at times. Some minor tweaks have been made to the forecast for the first 36 hours or so, but the general forecast remains the same. Tropical Storm Darby remains east of the islands this morning, and continues on track towards the islands. The impacts on our local weather from Friday night through the weekend are very dependent on the track and intensity of Darby. Please refer to the latest products issued by the Central Pacific Hurricane Center (CPHC) for details on the forecast of Darby. Based on the current forecast, the east end of the state could experience the effects of Darby as early as Friday night, and continuing into the weekend, in the form of increased rainfall, and stronger winds. The probabilities of tropical storm force winds reaching the Big Island and Maui have increased overnight based on the CPHC forecast track. Have added some locally heavy rainfall wording to the forecast for these areas Friday night through Sunday. If, and how much these impacts would spread to the remaining islands is still heavily dependent on the future forecasts of Darby. && .AVIATION... High pressure north of the state and Tropical Storm Darby to the east, will keep a breezy northeast trade wind flow in place through tonight. Clouds and showers will favor windward and mauka areas, with some brief MVFR cigs/vsbys expected in passing showers. AIRMET Sierra is in effect for portions of Molokai Maui and the Big Island due to mountain obscuration. Conditions should improve later this morning. AIRMET Tango is in effect for low level turbulence south thru west of the mountains on all islands. Conditions are expected to continue through tonight. && .MARINE... A small craft advisory remains posted for the typically windy waters around Maui County and The Big Island with strong high pressure to our north. Expect windy conditions for the next few days. Swells from Darby are beginning to reach the islands and are expected to continue to build through the end of the week, along with locally generated wind waves. Depending on the track and intensity of Darby, winds and seas may increase over the eastern coastal waters this weekend. For more details on Darby, please refer to the latest products issued by the Central Pacific Hurricane Center. Swells from Tropical Storm Darby will cause an increase in surf along east facing shores through the weekend. Advisory level surf is likely over the eastern islands later today or tonight, and expected to gradually spread up the island chain Thursday night and Friday. Depending on the strength and intensity of Darby, surf heights could approach warning levels during the peak of the swell. Otherwise there will be a series of small southerly swells through the rest of the week and on through the weekend. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 PM HST this evening for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && M Ballard
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:15 AM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 4 days |
| Jul 21, 8:47 AM HST | Flash Flood Watch | HFO | Hawaii, Honolulu, Kauai, Kalawao | 4 days |
| Jul 21, 11:00 AM HST | Tropical Storm Watch | HFO | Hawaii, Honolulu, Kauai, Kalawao | 54 hr |
Nearby
High Surf Warnings in Hawaii, 2016Every high surf warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.